Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Key West, FL

December 12, 2017

NWS Key West, FL issued this small craft advisory at Dec 12, 2017, 3:20 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2017, 3:20 PM EST (20:20 UTC)
Expired
Dec 13, 2017, 4:22 PM EST
In force
25 hr
Issued by
NWS Key West, FL

The text

As transmitted.

833 
WHUS72 KKEY 122020
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
320 PM EST Tue Dec 12 2017

GMZ031>035-042>044-052>055-072>075-130330-
/O.NEW.KKEY.SC.Y.0053.171212T2020Z-171213T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
320 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the coastal waters of the extreme southeastern Gulf
of Mexico, Florida Bay, Hawk Channel, and the Straits of Florida.

* WINDS...Northwest winds will increase to near 20 knots this
  evening across Florida Keys coastal waters, in association with
  another cold front.

* WAVES/SEAS...Seas will build up to 7 feet in portions of the
  extreme southeastern Gulf of Mexico and Straits of Florida
  overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.
&&

$$

Kasper
5 follow-up statements
618 
WHUS72 KKEY 130320
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1020 PM EST Tue Dec 12 2017

GMZ031>035-042>044-052>055-072>075-131000-
/O.CON.KKEY.SC.Y.0053.000000T0000Z-171213T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1020 PM EST Tue Dec 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northwest winds will increase to near 20 knots late this
  evening across Florida Keys coastal waters, in association with
  a cold front. 

* WAVES/SEAS...Seas will build up to 7 feet in portions of the 
  extreme southeastern Gulf of Mexico and Straits of Florida 
  overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$
055 
WHUS72 KKEY 130922
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
422 AM EST Wed Dec 13 2017

GMZ031>035-042>044-052>055-072>075-131530-
/O.EXT.KKEY.SC.Y.0053.000000T0000Z-171213T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northwest winds near 20 knots this morning across the
  Florida Keys coastal waters, in association with a passing cold
  front.
 
* WAVES/SEAS...Seas up to 7 feet in portions of the extreme
  southeastern Gulf of Mexico and Straits of Florida this morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions. 
&&

$$

MCLOVIN
639 
WHUS72 KKEY 131519
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1019 AM EST Wed Dec 13 2017

GMZ031-032-035-131630-
/O.CAN.KKEY.SC.Y.0053.000000T0000Z-171213T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
1019 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. Small Craft Should Exercise Caution until winds
decrease. 

$$

GMZ033-034-042>044-052>055-072>075-132200-
/O.EXT.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1019 AM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...North to northeast winds near 20 knots late this morning
  will decrease this afternoon, to as low as 10 knots by late 
  afternoon.

* WAVES/SEAS...Seas up to 7 feet in portions of the extreme 
  southeastern Gulf of Mexico and Straits of Florida will slowly 
  subside this afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.
 
&&

$$

CLR
927 
WHUS72 KKEY 131817
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
117 PM EST Wed Dec 13 2017

GMZ033-034-042>044-131930-
/O.CAN.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
117 PM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 


$$

GMZ052>055-072>075-132200-
/O.CON.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
117 PM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...


* WAVES/SEAS...Seas up to 7 feet in portions of the Straits of 
  Florida will slowly subside this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
817 
WHUS72 KKEY 132122
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
422 PM EST Wed Dec 13 2017

GMZ052>055-072>075-132230-
/O.CAN.KKEY.SC.Y.0053.000000T0000Z-171213T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 PM EST Wed Dec 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 10:00 AM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Dec 12, 10:00 AM EST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Key West FL
Issued by National Weather Service Melbourne FL
1000 AM EST Tue Dec 12 2017

.DISCUSSION...

.CURRENTLY...A narrow "thumb" high pressure ridge has moved over
south Florida and the Keys early this morning. Just to the north and
NW, increasing westerly flow is noted ahead of the next cold front,
which is just starting to sag into the western Florida panhandle.

Early morning min temps in the upper 50s-lower 60s are starting to
warm up nicely across the keys this morning with 900 AM readings in
the middle 60s. First light visible imagery shows marine cumulus/
stratocu starting to advect into the lower keys as WNW winds begin
to increase, though these clouds are eroding as they encounter the
cooler shallow waters of Florida Bay farther east. The 12Z KEY RAOB
remains quite dry, with a scant 0.58" of PWAT in a relatively
shallow layer beneath a stout subsidence cap just above 900MB.

&&

.SHORT TERM...(Rest of today-tonight)
WNW to NW wind flow will steadily increase over the next 12-18 hours
ahead of the front, which is progged to pass through the Keys a
either side of 06Z, after which winds should veer to more northerly.
Inherited max temps are right on top of the MOS consensus of 72F.
the only minor grid change is to initially slow/cut back on the
increase in cloud cover for the middle and upper keys from the
inherited forecast.

Cool air advection late tonight as winds turn northerly. Again, the
min temp forecast is atop the excellent MOS consensus of 62F/60F at
EYW/MTH, and upper 50s for the upper keys.

&&

.MARINE...Main concern for today will be the onset of stronger winds
and higher seas for the Gulf waters as the local pressure gradient
tightens ahead of the front. Winds there look to increase to around
15-18KT between mid afternoon and sunset with seas building to 4-5FT
around sunset, and 6-7FT overnight. Not much work needed here as a
Cautionary Statement is already in place for MZ033-034.

&&

.AVIATION...
VFR conditions. Winds have become a bit variable over the past 1-2
hours, however they should pick up out of the WNW-NW after 18Z, with
sustained speeds 10-12KT gusting to 18-20KT.

&&

.CLIMATE...
In 1934, the daily record low temperature of 45 degrees was
recorded in Key West. Temperature records have been kept since
1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Aviation Forecasts...Cristaldi/NWS Melbourne

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 12, 4:25 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
425 AM EST Tue Dec 12 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-130930-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 AM EST Tue Dec 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Small Craft Advisory may be required for a good portion of Keys
coastal waters Friday night and Saturday, otherwise, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

APA

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.